Alert archive / Virginia / Wind Advisories in 2008

Wind Advisory 3, NWS Morristown, TN

January 8, 20087 counties in Virginia; 4 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Jan 8, 2008, 7:26 PM EST for 7 counties in Virginia; 4 counties in Tennessee. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2008, 7:26 PM EST (00:26 UTC)
Expired
Jan 9, 2008, 6:00 AM EST
In force
11 hr
Issued by
NWS Morristown, TN

Counties Campbell County, TN, Claiborne County, TN, Morgan County, TN, Scott County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 59 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 090026
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
726 PM EST TUE JAN 8 2008

...STRONG AND GUSTY WINDS TONIGHT...

.SOUTHERLY WINDS WILL INCREASE TONIGHT AHEAD OF AN APPROACHING
COLD FRONT. THE STRONGEST WINDS WILL OCCUR IN THE HIGHER TERRAIN
OF THE CUMBERLAND PLATEAU...SOUTHWEST VIRGINIA AND ALONG THE
TENNESSEE AND NORTH CAROLINA STATE LINE. WIND GUSTS IN EXCESS OF 
50 MPH ARE POSSIBLE...MAINLY ABOVE 2500 FEET.

TNZ018-041-043-045-047-072-074-090830-
/O.UPG.KMRX.WI.Y.0002.000000T0000Z-080109T1100Z/
/O.NEW.KMRX.HW.W.0001.080109T0026Z-080109T1100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
726 PM EST TUE JAN 8 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD
FRONT...AND WILL SHIFT TO THE WEST WITH THE FRONTAL PASSAGE
OVERNIGHT. SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO 55
MPH CAN BE EXPECTED...MAINLY ABOVE 2500 FEET.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ012>014-035-VAZ001-002-005-006-008-090830-
/O.NEW.KMRX.WI.Y.0003.080109T0026Z-080109T1100Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
726 PM EST TUE JAN 8 2008

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. 

SOUTHERLY WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD
FRONT...AND WILL SHIFT TO THE WEST WITH THE FRONTAL PASSAGE
OVERNIGHT. SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ015>017-036>040-042-044-046-067>071-073-081>087-
098>102-090830-
/O.NEW.KMRX.LW.Y.0001.080109T0026Z-080109T1100Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-
WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...
JOHNSON CITY...ELIZABETHTON...KINGSTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN
726 PM EST TUE JAN 8 2008 /626 PM CST TUE JAN 8 2008/

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 AM EST /5 AM CST/
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST /5 AM CST/
WEDNESDAY. 

SOUTHERLY WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD
FRONT...AND WILL SHIFT TO THE WEST WITH THE FRONTAL PASSAGE
OVERNIGHT. SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40
MPH CAN BE EXPECTED.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$
2 follow-up statements
000 
WWUS74 KMRX 090845 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 AM EST WED JAN 9 2008

...STRONG AND GUSTY WINDS EARLY THIS MORNING...

.A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING...AND STRONG
WINDS WILL CONTINUE UNTIL THE FRONT PASSES THROUGH. THE STRONGEST
WINDS WILL OCCUR IN THE HIGHER TERRAIN OF THE CUMBERLAND
PLATEAU...SOUTHWEST VIRGINIA AND ALONG THE TENNESSEE AND NORTH
CAROLINA STATE LINE. WIND GUSTS IN EXCESS OF 50 MPH ARE
POSSIBLE...MAINLY ABOVE 2500 FEET.

NCZ060-061-TNZ015>017-036>040-042-044-046-067>071-073-081>087-
098>102-090945-
/O.CAN.KMRX.LW.Y.0001.000000T0000Z-080109T1100Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-
WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...
JOHNSON CITY...ELIZABETHTON...KINGSTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN
345 AM EST WED JAN 9 2008 /245 AM CST WED JAN 9 2008/

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE LAKE
WIND ADVISORY. 

WINDS IN THE TENNESSEE VALLEY HAVE DIMINISHED...AND THE LAKE WIND
ADVISORY IS NO LONGER IN EFFECT.

$$

TNZ018-041-043-045-047-072-074-091100-
/O.CON.KMRX.HW.W.0001.000000T0000Z-080109T1100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
345 AM EST WED JAN 9 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING. 

SOUTHERLY WINDS WILL SHIFT TO THE WEST WITH THE FRONTAL PASSAGE
THIS MORNING. SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO 55
MPH CAN BE EXPECTED...MAINLY ABOVE 2500 FEET.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER
OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES.

$$

TNZ012>014-035-VAZ001-002-005-006-008-091100-
/O.CON.KMRX.WI.Y.0003.000000T0000Z-080109T1100Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
345 AM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING. 

SOUTHERLY WINDS WILL SHIFT TO THE WEST WITH THE FRONTAL PASSAGE
OVERNIGHT. SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
CAN BE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.

$$
DGS
000 
WWUS74 KMRX 091056
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
556 AM EST WED JAN 9 2008

TNZ018-041-043-045-047-072-074-091200-
/O.EXP.KMRX.HW.W.0001.000000T0000Z-080109T1100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
556 AM EST WED JAN 9 2008

...HIGH WIND WARNING WILL EXPIRE AT 6 AM EST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 AM EST EARLY THIS MORNING.

WINDS WILL BE FROM THE WEST AT 20 TO 30 MPH WITH GUSTS TO NEAR 40
MPH IN HIGHER ELEVATIONS FOR A COUPLE MORE HOURS THIS
MORNING...BUT WILL DECREASE FURTHER AFTER SUNRISE.

$$

TNZ012>014-035-VAZ001-002-005-006-008-091200-
/O.EXP.KMRX.WI.Y.0003.000000T0000Z-080109T1100Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
556 AM EST WED JAN 9 2008

...WIND ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING. 

WINDS HAVE DECREASED TO 15 TO 25 MPH WITH GUSTS TO 35 MPH IN HIGHER
ELEVATIONS...AND WILL CONTINUE TO DIMINISH THROUGH THE MORNING.

$$

DGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 8, 2:43 PM EST, 4 hours 43 minutes earlier.

Area forecast discussion, Jan 8, 2:43 PM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
243 PM EST TUE JAN 8 2008

.SHORT TERM (TONIGHT AND WEDNESDAY)..COLD FRONT APPROACHING THE AREA
TONIGHT.  STRONG 850MB JET OVER THE AREA HAS CREATED STRONG
SOUTHERLY WINDS OVER HIGHER ELEVATIONS AND BREEZY TO LOCALLY WINDY
CONDITIONS INTO THE VALLEY.  A WIND ADVISORY IS IN EFFECT UNTIL 11Z
FOR THE EASTERN MOUNTAINS.  LINE OF SHOWERS/THUNDERSTORMS ASSOCIATED
WITH THE FRONT IS CURRENTLY MOVING INTO WEST TN AND SHOULD REACH
INTO THE MRX CWA DURING THE LATE EVENING TO OVERNIGHT HOURS.
STORMS WILL BE MOVING INTO A MORE STABLE AIR MASS AS THEY REACH INTO
THE MRX AREA.  THE MAIN THREAT FROM STORMS IS EXPECTED TO BE THE
POTENTIAL OF DOWNDRAFTS TO PULL DOWN SOME OF THE STRONG WINDS
ALOFT.  WINDS WILL DECREASE TOWARDS SUNRISE AS THE SYSTEM EXITS THE
REGION OVERNIGHT.  COULD SEE SOME SHOWER LINGER OVER FAR EASTERN
AREAS DURING THE EARLY MORNING.  ADDITIONALLY A BIT COOLER AIR WILL
FILTER IN BEHIND THE FRONT...WITH WEDNESDAY/S HIGHS GENERALLY IN THE
50S.

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...MAIN SYSTEM STILL
LOOKS TO BE SHORTWAVE AND COLD FRONT ON THURSDAY. MOS POPS HAVE
INCREASED WITH WARM AIR ADVECTION AND ISENTROPIC LIFT TO PRODUCE
RAIN IN ADVANCE OF THE COLD FRONT...THEN SOME HEAVIER RAINS WITH
CONVECTIVE PRECIPITATION (PCPN) THURSDAY NIGHT. STRONG WINDS
INDICATED...PERHAPS LITTLE BETTER DYNAMICS THAN WITH TONIGHTS
SYSTEM...AND ELEVATED INSTABILITY WELL INTO THURSDAY EVENING. THUS
...I CARRIED A MENTION OF THUNDERSTORMS A BIT LONGER IN THE GRIDS
THAN BEFORE...AND ALSO USED STRONGER WINDS FROM NAM 12KM FOR
THURSDAY NIGHT. WIND SPEEDS SHOULD REACH ADVISORY CRITERIA IN HIGHER
ELEVATIONS. SHORT RANGE MODELS AND ENSEMBLES WERE IN GOOD AGREEMENT
ON TIMING...WITH POTENTIAL FOR RAINS TO EXCEED ONE INCH IN MANY
AREAS FROM 12Z THURSDAY TO 12Z FRIDAY.

OTHERWISE...GENERALLY DRY FROM FRIDAY AFTERNOON INTO SATURDAY...AS
WELL AS MONDAY NIGHT AND TUESDAY. HOWEVER...GFS/ECMWF AND ENSEMBLES
DEFINITELY TRENDING WETTER FOR SUNDAY INTO MONDAY...WITH DEEPER
SHORTWAVE TROUGH AND BETTER MOISTURE INCREASE FROM THE SOUTH. DONT
EXPECT MORE THAN LIGHT PCPN...BUT A WINTRY MIX USED IN GRIDS. WILL
LET LATER SHIFTS LOOK THIS OVER SOME MORE BEFORE GOING ABOVE 50
PERCENT POPS...OR INCLUDING ANY SIGNIFICANT SNOW IN THE GRIDS.

OTHERWISE...CLOSELY FOLLOWED GFS AND GFSX MOS FOR TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  48  60  47  62  44 / 100  10  50  80  60
KNOXVILLE AIRPORT, TN    47  58  44  60  42 /  90  10  50  80  80
OAK RIDGE, TN            47  58  44  59  42 /  90  10  50  80  70
TRI CITIES AIRPORT, TN   45  57  36  56  40 /  90  30  30  80  80

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY UNTIL 6 AM EST WEDNESDAY FOR THE FOLLOWING ZONES:
     BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...JOHNSON...
     SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST
     GREENE...UNICOI.

VA...NONE.
&&

MJB/TG
Hazardous weather outlook, Jan 8, 3:57 AM EST, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
357 AM EST TUE JAN 8 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-090900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
357 AM EST TUE JAN 8 2008 /257 AM CST TUE JAN 8 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE SOUTHERN APPALACHIAN
REGION FROM THE WEST TODAY AND TONIGHT. SOME STRONG WINDS CAN BE
EXPECTED AHEAD OF THIS SYSTEM LATE THIS AFTERNOON AND THIS EVENING
ACROSS THE HIGHER ELEVATIONS.

A COLD FRONT WILL MOVE ACROSS THE AREA LATER TONIGHT...BRINGING
SHOWERS AND A CHANCE OF THUNDERSTORMS. STRONG WINDS ALOFT COULD
BE BROUGHT DOWN TO THE SURFACE BY THE THUNDERSTORMS...AND PRODUCE
LOCALLY STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STRONG LOW PRESSURE SYSTEM WILL AFFECT THE AREA ON THURSDAY
AND THURSDAY NIGHT. GUSTY WINDS AHEAD OF THE SYSTEM WILL AGAIN BE
POSSIBLE...ALONG WITH A CHANCE OF THUNDERSTORMS. AT THIS TIME THERE
DOES APPEAR TO BE A POTENTIAL FOR SOME SEVERE WEATHER. STAY TUNED
TO LATER FORECASTS AND OUTLOOKS FOR MORE DETAILS AND INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY.

In the hours before

Special weather statement, Jan 8, 3:42 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 PM EST TUE JAN 8 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-090845-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
342 PM EST TUE JAN 8 2008 /242 PM CST TUE JAN 8 2008/

...STRONG GUSTY WINDS AND A CHANCE OF THUNDERSTORMS EXPECTED
TONIGHT...

A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE SOUTHERN
APPALACHIAN REGION FROM THE WEST TONIGHT. AHEAD OF THE
SYSTEM...WINDS WILL STRENGTHEN TO 15 TO 25 MPH WITH GUSTS TO 35 MPH
ACROSS SOME VALLEY LOCATIONS...20 TO 30 MPH WITH GUSTS TO 35 MPH
AT HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA...AND THE CUMBERLAND
PLATEAU AND TO 25 TO 35 MPH WITH GUSTS TO 45 MPH OVER HIGH
ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS.

TOWARD MIDNIGHT...A COLD FRONT WILL MOVE ACROSS THE AREA...BRINGING
SHOWERS AND A CHANCE OF THUNDERSTORMS. BECAUSE OF THE STRONG WINDS
ABOVE THE SURFACE...SOME OF THE THUNDERSTORMS COULD BRING THESE
WINDS ALOFT DOWN TO THE SURFACE...AND PRODUCE LOCALLY STRONG WIND
GUSTS UP TO 50 MPH.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 7:26 PM ESTHigh Wind WarningMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more11 hr
Jan 8, 7:26 PM ESTLake Wind AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Carter, Cocke and 21 more8 hr
Jan 8, 10:12 PM ESTSevere Thunderstorm WarningMRXBledsoe, Marion, Sequatchie48 min

Nearby

Wind Advisories in Virginia, 2008Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.